Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 155, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 27, 2002, 12:10 PM CDT for Stephens County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2002, 12:10 PM CDT (17:10 UTC)
- Expired
- May 27, 2002, 1:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Stephens County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 12:30 PM CDT | Hail 1.75 | Breckenridge, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 271710
SVRFTW
TXC429-271815-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1208 PM CDT MON MAY 27 2002
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STEPHENS COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 115 PM CDT
* AT 1208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF BRECKENRIDGE...MOVING
SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BRECKENRIDGE AROUND 1230 PM CDT
HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH ARE LIKELY.
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES.
LAT...LON 3290 9894 3271 9897 3260 9887 3261 9858
3288 9857What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:52 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 27, 10:52 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1052 AM CDT MON MAY 27 2002 UPDATED ZONES TO INCREASE POPS NORTH AND WEST AND LOWER AFTERNOON HIGHS. FCSTID = 59 .FWD... TX...NONE.
In the hours before
Special weather statement, May 27, 8:00 AM CDT, 4 hours 10 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-272200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 800 AM CDT MON MAY 27 2002 ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS WESTERN AND CENTRAL PORTIONS OF NORTH TEXAS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT OVER THAT PART OF NORTH TEXAS WEST OF A LINE FROM GAINESVILLE TO DALLAS TO EASTLAND. THIS INCLUDES DENTON...STEPHENVILLE... BRECKENRIDGE AND THE DALLAS-FORT WORTH METROPLEX. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE REMAINDER OF NORTH TEXAS TODAY AND TONIGHT. THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHWEST TEXAS THIS MORNING AND THESE STORMS ARE EXPECTED TO MOVE EAST-SOUTHEAST INTO NORTHCENTRAL TEXAS DURING THE DAY. LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS ARE THE PRIMARY THREATS. SOME AREAS WILL ALSO EXPERIENCE LOCALLY EXCESSIVE RAINFALL. SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TODAY. THOSE INVOLVED IN OUTDOOR ACTIVITIES SHOULD REMAIN ALERT TO THE SIGNS OF APPROACHING STORMS. OUTLOOK FOR TUESDAY...THE THREAT OF SEVERE THUNDERSTORMS WILL EXIST FOR NORTH TEXAS AGAIN TUESDAY. LATER OUTLOOKS WILL REFINE THIS SEVERE WEATHER THREAT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:43 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 62 min |
| May 27, 3:32 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 58 min |
| May 27, 3:40 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 35 min |
| May 27, 5:29 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Johnson | 61 min |
| May 27, 6:28 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.